MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown/ not provided.Implant date: not applicable, as lens was removed/replaced in the initial surgery.Explant date: not applicable, as lens was removed/replaced in the initial surgery.Email address: unknown/not provided, as information was asked but not provided.Initial reporter telephone number: (b)(6).The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after an intraocular lens (iol) was implanted into the eye, it was missing a haptic.The iol was removed and replaced.This caused a delay to the surgery time.It was also mentioned that incision enlargement and sutures were required.No further information available.
 
Additional Manufacturer Narrative
Additional info: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 10 oct 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of the complaint handpiece.Visual inspection under magnification revealed that the handpiece was received with the lens stuck inside of the cartridge and overridden by the plunger rod.The lower body could be observed to be damaged and separated.The plunger rod could also be observed to be damaged.The lens was removed from the cartridge and was cleaned, revealing that the haptic was detached and that the optic body was damaged.Customer provided photos were evaluated in which a detached haptic was observed in both photos of the implanted lens and removed lens.The complaint issue "haptic detached" was identified during photo evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14387979
Report Number3012236936-2022-01251
Device Sequence Number6724841
Product Code HQL
UDI-Device Identifier05050474558311
UDI-Public(01)05050474558311(17)240807
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown